MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750161
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the sample from the reported event will be returned to angiodynamics for evaluation, but it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by (b)(6) hospital, a patient's picc line, which had been placed in their right arm, was leaking at the extension leg.The patient's father had stated that the patient had been "pulling at the line prior to the bleeding/leaking that occurred." it was indicated that the used picc would be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The july 2017 angiodynamics complaint report was reviewed for the fluid delivery set product family and the failure mode "leaked." no adverse trend was identified.The used catheter was returned cut at the 20cm mark.Fluid was noted in the extension tube.There were no molding/manufacturing related non-conformances noted to the returned sample, nor were any kinks, compressions or other damage noted.During the cleaning process a 10ml syringe was used to infuse the cleaning solution through the valve and through the catheter.Infusion could not be performed due to the bio matter {dried blood}at the tip of the catheter tubing.The sample was soaked in the cleaning solution (bleach and warm water mixture).After the sample soaked, bio matter was able to be removed.A guidewire (0.018") was inserted through the lumens of the returned sample without difficulty, confirming patency.The catheter was primed and then clamped at the distal end.Using the 10 ml syringe, an attempt to inject fluid was unsuccessful, confirming no leakage in the catheter.The catheter was measured (tip id and tip od) using pin gauges and calipers and found to meet specification.The reported complaint of leakage was unable to be confirmed as the returned device was evaluated and found to be visually, dimensionally and functionally acceptable, i.E.Met specification at the time of manufacturing.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6724719
Report Number1317056-2017-00056
Device Sequence Number831487
Product Code LJS
UDI-Device IdentifierH965750161
UDI-PublicH965750161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberH965750161
Device Lot Number5104760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR